Help | FAQ
Single Citation Matcher
Batch Citation Matcher
Visual hallucination and
tremor induced by sertraline and oxycodone in a bone marrow transplant
Rosebraugh CJ, Flockhart DA, Yasuda SU,
Department of Pharmacology and Medicine, Division
of Clinical Pharmacology, Georgetown University Medical Center,
Washington, DC 20007, USA.
The authors report a case of probable
serotonin syndrome caused by the coadministration of sertraline and
oxycodone. A 34 year-old male patient experienced visual hallucinations
and severe tremor after dramatically increasing his dosage of oxycodone
while on stable amounts of sertraline and cyclosporin. Discontinuation
of cyclosporin did not result in resolution of his symptoms.
Consideration of a possible sertraline-oxycodone interaction led to
withholding sertraline, which resulted in symptom resolution. Serotonin
syndrome has been noted with sertraline in combination with other drugs,
but this is the first report in combination with a narcotic analgesic.
Possible pharmacological mechanisms are discussed. In complicated
patients that are taking multiple medications, physicians should be
aware of this possible interaction to avoid delay in the diagnosis of
PMID: 11210406 [PubMed - indexed for